Dosing T4/T3: I've just started adding T3 to my... - Thyroid UK

Thyroid UK
108,946 members126,508 posts

Dosing T4/T3

whatevs
whatevs

I've just started adding T3 to my regimen and whilst I've already felt some benefits after the first 3 days it's mostly during the first few hours after taking the T3.

In the afternoons now I feel myself getting more tired - it's like I can feel my body is lacking something.

As per some advice on here I was originally on 150mcg Levo which I dropped to 125mcg with 6.25 mcg T3 added.

I'm eager to increase the T3 to 12.5 mcg to see if it resolves the afternoon slump.

Do I need to reduce the Levo to 100mcg or can I keep it at 125mcg ?

11 Replies
oldestnewest

Everyone is sadly very different adding T3 to levothyroxin. I did what appears to be the most common advice on the forum: to lower levo dose and add T3 tiny bit at a time. I started with 1/8 th of a 25 mcg T3 pill taken with levo at 5-6 am, then added the same dose 5-6 pm...found I had trouble fitting in thyroid meds, plus other drugs, plus supplements and food/ drink with appropriate gaps in time before next dos/ meal etc! By end of week 3 was at 25 mcg a day , again as two doses...from then till blood test 6 weeks later also experimented with other alternatives: taking T3 at bedtime, and 8am...some find it sends them to sleep, others were kept awake. So experiment, but go slowly, remember if it feels too much, miss a dose, it has a short half life. I had palpitations, high pulse and Bp first three weeks then literally overnight everything went to normal. However on blood testing found my FT3 had actually declined, FT4 went down huge 10 points, and TSH almost reduced x10. So advice from forum was to put up levothyroxin- so now back 15 weeks later where I was before taking T3 at 125 mcg, and 25 mcg T3! Not an easy 'med' to take compared to levothyroxin! Good luck.

Are you planning to take your T3 in split doses? This is recommended. Be aware that I found over time that tiredness sometimes indicates that the last dose of T3 was too HIGH. I’ve also found that equal doses of T3 seem to work best (for me that is, you may be different). Decision on Levo depends on how well you were at the beginning, what your test results are, and what you’re aiming for. x

whatevs
whatevs
in reply to Aurealis

I was planning to take 12.5mcg all at once to be honest - split doses sound like a hassle ha.

I doubt the T3 dose would be too high at 6.25 mcg - plus I don't have any other symptoms of over replacement i.e. blood pressure is still relatively low (annoyingly actually) and heart rate is in the 60s.

I had high FT4 levels on 150mcg of levo but low-mid FT3 levels - so I had a conversion problem.

Aurealis
Aurealis
in reply to whatevs

Did you try increasing Levo by 25mcg as Diogenes previously suggested, before introducing T3? The test result I just looked back at, your fT4 was not at the top of the range

whatevs
whatevs
in reply to Aurealis

It would have pushed me right over the FT4 range so there was no point. It wasn't converting into enough FT3 anyway

Aurealis
Aurealis
in reply to whatevs

Ah, you don’t know that, there isn’t a linear relationship when it comes to tests. Remember there is only one combination that will make you feel well, so leave no stone unturned!

Aurealis
Aurealis
in reply to whatevs

Ah, you don’t know that, there isn’t a linear relationship when it comes to tests. Remember there is only one combination that will make you feel well, so leave no stone unturned!

SlowDragon
SlowDragonAdministrator

Personally I would not drop the Levo dose further. But add 2nd dose of T3 mid afternoon.

Retest thyroid and vitamin levels after 6 weeks

You may be able to take T3 all in one go once you get nearer your required level, but likely best to start as divided dose spread through the day (more inconvenient I know)

whatevs
whatevs
in reply to SlowDragon

Thanks for the advice SlowDragon.

I'll maintain the 125mcg levo then and do x2 divided doses of 6.25 T3 in the am/pm and see how I get on.

SlowDragon
SlowDragonAdministrator
in reply to whatevs

Don’t increase any further after that without waiting 6-8 weeks and retest

whatevs
whatevs
in reply to SlowDragon

Thanks SlowDragon.

I love this community so much , don't know what I'd do without you !

You may also like...